test Browse by Author Names Browse by Titles of Works Browse by Subjects of Works Browse by Issue Dates of Works

Advanced Search
& Collections
Issue Date   
Sign on to:   
Receive email
My Account
authorized users
Edit Profile   
About T-Space   

T-Space at The University of Toronto Libraries >
University of Toronto at Scarborough >
Computer and Mathematical Science >
Mathematics >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1807/16679

Title: Factoring the Adjoint and Maximal Cohen-Macaulay Modules Over the Generic Determinant
Authors: Buchweitz, Ragnar-Olaf
Leuschke, Graham J.
Issue Date: Aug-2007
Publisher: Johns Hopkins University Press
Citation: American Journal of Mathematics, v.129, (4), pgs. 943-981
Abstract: A question of Bergman [3] asks whether the adjoint of the generic square matrix over a field can be factored nontrivially as a product of square matrices. We show that such factorizations indeed exist over any coefficient ring when the matrix has even size. Establishing a correspondence between such factorizations and extensions of maximal Cohen–Macaulay modules over the generic determinant, we exhibit all factorizations where one of the factors has determinant equal to the generic determinant. The classification shows not only that the Cohen–Macaulay representation theory of the generic determinant is wild in the tame-wild dichotomy, but that it is quite wild: even in rank two, the isomorphism classes cannot be parametrized by a finite-dimensional variety over the coefficients. We further relate the factorization problem to the multiplicative structure of the Ext–algebra of the two nontrivial rank-one maximal Cohen–Macaulay modules and determine it completely.
URI: http://hdl.handle.net/1807/16679
Appears in Collections:Mathematics

Files in This Item:

File Description SizeFormat
factoring_the_adjoint_april_2006.pdf413.57 kBAdobe PDF

Items in T-Space are protected by copyright, with all rights reserved, unless otherwise indicated.